Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having rheumatoid arthritis, migraine and hypothyroid. Blood tests showed coagulant issues. Suggest treatment

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2254 Questions

default
Posted on Wed, 20 Nov 2013 in Hypertension and Heart Disease
Question: Hi - I am female, premenopausal, with rheumatoid arthritis, monthly migraines, hypothyroid, aged 57 from Australia. I recently had an MRI of brain which showed a couple non-specific T2 hyperintensities throughout white matter likely representing areas of old ischaemic change secondary to small vessel disease. I have also had blood tests recently due to chest compression discomfort, that showed I have 3 coagulant issues - I have Leiden Factor V (heterozygous); APC resistance, Weak Lupus Anticoagulant. I have had not thrombosis 'event'. To treat would you suggest only daily aspirin? Thanks and regards, XXXX
doctor
Answered by Dr. Benard Shehu 4 hours later
Brief Answer:
I would begin anti-coagulation for you

Detailed Answer:
Hi XXXX!

I read carefully your query and would like to say that in your case the decision to initiate anti coagulation should be taken with care.

Although you never had a thrombosis event, the brain MRI result shows some abnormalities due to old ischemic change which may be related with your hypercoagulability disorder.

If i was your treating doctor, I probably will begin the anti coagulation in you.

Hope it helped!

Dr.Benard

p.s. Please write back to me if you have any other concern.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Benard Shehu 29 minutes later
Thanks for that. (Father - triple bypass and atrial fibrillation. Mother - alzheimers.)
By 'anti-coagulant' I presume you mean more than aspirin, so what is good about the new anti-coagulant drugs?
doctor
Answered by Dr. Benard Shehu 37 minutes later
Brief Answer:
Please refer to the following answer...

Detailed Answer:
Hi again!

Yes by "anti-coagulant" i mean more than aspirin. There are available a lot of anti-coagulant drugs. The old anti-coagulants (such as Warfarin) and the new anti-coagulants (such as xarelto).

The new anti-coagulant drugs can be taken at a fix dose, Warfarin doses are variable. Also if you take Xarelto you don't have to monitor INR levels (with warfarin you have to). Another good thing is that Xarelto is a direct inhibitor of coagulation and the effect begin within hours (exactly 4 hours) not days as with old one (warfarin need 2 days to begin it's effect).

Hope it helped!

Dr.Benard

p.s. Please write back to me if you have any other concern.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Benard Shehu 25 minutes later
That's great information thank you. Just one more thing only!! I take naproxen for rheumatoid arthritis flare - I understand it is a blood thinner too. can naproxen be taken with Xarelto?
doctor
Answered by Dr. Benard Shehu 3 hours later
Brief Answer:
naproxen can be taken with xarelto

Detailed Answer:
Hi again!

Yes, naproxen can be taken with xarelto but this combination should be used with care, because the combination of both drugs increase the risk of major bleeding.

I recommend you that before adding xarelto, you explain your cardiologist all the things about all the medications you are taking.

Hope it helped!

Dr.Benard

p.s. Please write back to me if you have any other concern.


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests

Recent questions on  Aspirin

doctor1 MD

Hi, I am a 51 year old man, I had a dissected carotid artery on 12/8/2010, a stent was placed in my carotid. Follow up shows that the blood flow is very good. During the episode at the time I had confusion, saw lights in left eye (dissection was on left side) and some headaches, not severe. I have had 2 follow up MRI s and MRA s which show improvement. I was put on keppra as a precaution and have recently been weaned off of it. My question is approximately 4 weeks ago I began having a sort of numbing sensation (warm or cool) on the right side of my face about an inch wide from about my temple across my cheek bone to about my nose, could this be related, and if so how? This sensation is not constant but frequent. I am otherwise in good health, take aspirin and 40mg simivastin a day, 6 1 and 175 lbs.

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor advised not to do stenting, only on medications and was advice to take care diet and exercise. Currently on tab enalapril and aspirin. Missed heart beat is worrying me. Pls advice

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...